Hail, Polk
- When
- May 26, 1:55 PM CST
- Where
- Polk County, 0.76 mi N of Livingston
- Measured
- 1 in hail
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 30.711, -94.931
Quarter sized hail occurred in downtown Livingston.
Thunderstorms developed in association with an old outflow boundary as it moved eastward across the northern counties of southeast Texas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
Thunderstorms developed in association with an old outflow boundary as it moved eastward across the northern counties of southeast Texas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at May 26, 9:41 AM CST, 4 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1041 AM CDT TUE MAY 26 2009 .UPDATE... CONVECTIVE DEVELOPMENT GETTING GOING A BIT EARLIER TODAY OVER THE WESTERN INTERIOR. SCATTERED LINE OF SHOWERS BECOMING BETTER ORGANIZED AS IT ENTERS THE WESTERN CWA. FEEL 40-60 POPS COVERS TODAYS FORECAST... WITH THE HIGHER OF THE TWO NUMBERS ON OCCURRENCE WITH APPROXIMATELY 50/50 AREAL COVERAGE. SURFACE ANALYSIS SHOWS A COUPLE OF EASTERN TX BOUNDARIES LYING AROUND IN THIS VERY HUMID ENVIRONMENT (1.6-1.8 PWATS). AS THE MINERAL WELLS SURFACE LOW AND ASSOCIATED TROF TRACKS EAST AND TEMPS WARM INTO THE MIDDLE 80S...ALONG WITH A NORTHERN MEXICO SPEED MAX NOSING INTO EAST STATE...PRECIPITATIVE ACTIVITY WILL BECOME MORE WIDESPREAD. ADJUSTED GRIDS TO ONLY REFLECT 14Z TRENDS...STILL EXPECTING NEAR 90 F HEAT AHEAD OF VICINITY SHOWERS/STORMS. 31 && PREV DISCUSSION... /ISSUED 322 AM CDT TUE MAY 26 2009/ DISCUSSION... CONVECTIVE CLUSTERS FROM THE SOUTHERN PART OF THE HILL COUNTRY TO THE MIDDLE RIO GRANDE PLAINS CONTINUING TO MOVE ESE. GFS AND NAM INDICATE UPPER LEVEL VORT MOVING ACROSS OUR REGION TODAY. MCS SW OF OUR CWFA SHOULD PUSH OUTFLOW BOUNDARY EASTWARD AND MAY AFFECT OUR SW ZONES. APPROACHING WEAK VORT MAX WILL HELP INITIATE CONVECTIVE ACTIVITY ESPECIALLY THIS AFTERNOON OVER CWFA. MODEL SOUNDINGS INDICATE DEEP MOIST LAYER OVER OUR REGION WITH HIGHEST PWATS OVER NW ZONES THIS AFTERNOON. WE KEPT HIGHER CHANCES POPS FOR NW ZONES. VERTICAL PROFILES SIMILAR FOR WEDNESDAY AND MODELS INDICATE POSSIBLE MCS DEVELOPING AHEAD OF FRONTAL BOUNDARY PUSHING ACROSS N. TX. WEAK COLD FRONT PROBABLY WILL BRIDGE ACROSS REGION THURSDAY IF MESO-HIGH(S) DEVELOP AHEAD. DESPITE WEAK FRONT PUSHING THROUGH ON THURSDAY MODEL SOUNDINGS INDICATE MOISTURE LEVELS RELATIVELY HIGH. THUS...WE KEEP SLIGHT CHANCE POPS. TAIL END OF FRONT MAY LINGER OVER SW ZONES LATE THURSDAY. FRIDAY WILL SEE A SIGNIFICANT LOWERING OF PW VALUES AS WEAK SURFACE HIGH PRESSURE RIDGING CONTINUES. FRIDAY THROUGH THE WEEKEND LOOKS DRY WITH WARM DAYTIME TEMPERATURES (SLIGHTLY ABOVE NORMAL). OVERNIGHT TEMPERATURES SHOULD BE SLIGHTLY BELOW OR NEAR NORMAL. ONSHORE FLOW RETURNING LATE IN THE WEEKEND. WE CAN EXPECT RAIN CHANCES AGAIN EARLY NEXT WEEK DUE TO DEEPENING MOIST LAYER OVER THE REGION. 37 MARINE... A LIGHT TO MODERATE ONSHORE FLOW WILL PERSIST THROUGH MIDWEEK WITH PERIODS OF SHOWERS AND THUNDERSTORMS. A LIGHT OFFSHORE FLOW WILL DEVELOP AFTER THE PASSAGE OF A WEAK COLD FRONT ON THURSDAY. AN ONSHORE FLOW DOES NOT BECOME ESTABLISHED AGAIN UNTIL OVER THE WEEKEND WHEN PRESSURES BEGIN TO FALL OFF TO OUR NORTHWEST. 42 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 87 69 85 67 90 / 60 30 50 20 20 HOUSTON (IAH) 90 72 87 69 91 / 60 30 50 30 20 GALVESTON (GLS) 85 76 84 75 87 / 30 30 50 30 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...31
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 343 AM CDT TUE MAY 26 2009 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-271145- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 343 AM CDT TUE MAY 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AN APPROACHING UPPER LEVEL DISTURBANCE IN COMBINATION WITH DAYTIME HEATING AND DEEP MOIST LAYER WILL RESULT IN SCATTERED MAINLY LATE MORNING AND AFTERNOON SHOWERS AND THUNDERSTORMS. THE MAIN THREAT WILL BE CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAINFALL. LOCALIZED AMOUNTS OF 1 TO 3 INCHES WILL BE POSSIBLE FROM THE STRONGER STORMS. .DAY TWO...WEDNESDAY.... SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TO DEVELOP OVER THE REGION ESPECIALLY DURING LATE MORNING THROUGH EARLY EVENING AHEAD OF A WEAK FRONTAL BOUNDARY PUSHING SOUTH. BRIEF HEAVY RAINFALL WILL BE POSSIBLE WITH LOCALIZED AMOUNTS OF 1 TO 3 INCHES. THERE IS A POTENTIAL FOR ISOLATED STORMS TO BECOME SEVERE DURING THE AFTERNOON. .DAY THREE...THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED MAINLY OVER THE SOUTHERN PORTIONS OF THE REGION NEAR THE SLOW MOVING FRONTAL BOUNDARY. .DAYS FOUR THROUGH SEVEN...FRIDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The Houston radar (KHGX), 139 km away, was scanning. The volume nearest the first event began at 19:55 UTC.
1 hail. Local standard time, as filed.
Quarter sized hail occurred in downtown Livingston.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, May 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 161035.